MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-05-60
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the electrical remote-controlled tubing clamp.Based on device investigation, more than 50% of parts should be replaced to make the clamp functioning again.The erc clamp was manufactured on 2017.Customer will be asked if the clamp has to be return to his site to be scrapped or if it is possible to scrap it directly in the factory.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that the erc clamp was making noise during procedure.There is no report of any patient injury.The device was investigated and it was clarified the alarm 'arterial clamp is defective' was displayed, with no possibility to operate the clamp.Therefore, the complaint from the customer is confirmed.Investigation found corrosion on the can cable, lightbarrier cable and control board.The spindle was blocked inside the clamp head (this is probably the reason why the customer heard noise).
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the involved clamp was manufactured in 2017 and according to the analysis of the complaints database no further events have been reported in the past related to this unit.Taking into account the investigation's results of previous similar complaints, livanova technical inspection and considering the manufacturing year of the claimed unit (2017), the issue can be due to: residues of dried fluids on the shafts, which obstruct the movements and generated noise; wear of the unit ball bearing.The wearing of electro-mechanical device can be originated by the specific use conditions at customer¿s site and may have contributed to the event.
 
Additional Manufacturer Narrative
Based on the collected information the most likely root cause of the reported issue is wearing of the unit, likely due to age.The wearing of electro-mechanical device can be originated by the specific use conditions at customer's site and may have contributed to the event; however, there is no concerning trend for this kind of failure.Customer agreed to scrap the device.
 
Event or Problem Description
See intial report.

Brand Name
ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich, germany 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21685481
Report Number9611109-2025-00120
Device Sequence Number21152674
Product Code DTQ
UDI-Device Identifier04033817901051
UDI-Public(01)04033817901051(11)171218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-60
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/31/2025
05/02/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/30/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown